MAUDE Adverse Event Report: PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER

PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER
Model Number 63-SP-9005
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Occupaton - other; sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
Information provided indicates that a procedure was performed on (b)(6) 2020, utilizing the surelok mis 3l pedicle screw system.The rod was assembled onto the inserter and the surgeon was threading it through the mis screw towers and on its way down to seat it, the cl rod inserter (63-sp-9005) broke upon maneuvering.The tip was recovered and the rod was successfully placed using a kocher.There was a thirty (30) minute delay to the procedure due to having to retrieve the broken tip and use the kocher for rod insertion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluation - the inserter was returned for evaluation without the distal fractured tip.The laser markings are crisp and legible and the gold knob freely turns, driving the center shaft in and out.The condition of the fracture location is in agreement with the results concluded in the attached report 1116191-cn04-rev0 in which the inserter is overloaded to 160 in-lbs.No corrective action is recommended at this time due to the likelihood the failure can be attributed to an excessive load (torque) applied to the instrument.No corrective action is recommended at this time due to the likelihood the failure can be attributed to an excessive load (torque) applied to the instrument.

Brand Name
SURELOK MIS 3L
Common Device Name
ROD INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key10886894
Report Number3005739886-2020-00037
Device Sequence Number3005057
Product Code LXH
UDI-Device Identifier00840019920179
UDI-Public00840019920179
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number63-SP-9005
Device Catalogue Number63-SP-9005
Device Lot Number00116PT-R05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;